Texas, 2015Hail and Damaging Winds in Texas, April 27, 2015
April 27, 2015 · NWS HGX · 14 events in 12 counties and zones
A large line of severe thunderstorms raced eastward across the central and northern portions of Southeast Texas during the overnight hours and produced strong damaging winds across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $272,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large line of severe thunderstorms raced eastward across the central and northern portions of Southeast Texas during the overnight hours and produced strong damaging winds across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 26, 10:48 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 26, 10:48 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1148 PM CDT SUN APR 26 2015
.AVIATION...
LINE OF TSTMS WILL BE MOVING INTO AND THRU SE TX OVERNIGHT ROUGHLY
8-14Z FROM NW-TO-SE. STRONG...PRIMARILY STRAIGHT LINE WINDS CAN
BE EXPECTED AS THE LINE PUSHES THRU BUT REALLY CAN'T RULE OUT ANY
TYPE OF SVR WX W/ INDIVIDUAL CELLS WITHIN THE LINE. TRIED TO TIME
HIGHEST THREAT TIMES WITHIN THE TAFS. DECENT POSSIBILITY THINGS
CLEAR OUT IN THE WAKE OF THIS LINE MID-LATE MORNING. BUT THAT'LL
ALLOW ATMOS TO DESTABILIZE DURING THE AFTN HOURS AS UPPER
DISTURBANCE AND COOL FRONT APPROACHES LATE IN THE DAY/EVENING.
FCST INSTABILITY QUITE HIGH N OF CXO MON LATE MON AFTN AND
WOULDN'T DOUBT IF WE SEE ANOTHER ROUND OF TSRA N OF METRO AIRPORTS
MON EVNG. (MUCH DOUBT AS TO HOW THAT'LL PLAY OUT THOUGH - JUST
WHAT MODELS ARE CURRENTLY SUGGESTING). 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 81 60 69 50 / 70 70 30 20 0
HOUSTON (IAH) 73 82 65 72 50 / 60 80 30 20 0
GALVESTON (GLS) 76 81 70 74 56 / 40 80 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 26, 2:46 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT SUN APR 26 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-272100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
346 PM CDT SUN APR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
AREAS OF LIGHT FOG MAY BE POSSIBLE ACROSS THE COASTAL AREAS
TONIGHT WITH VISIBILITIES OF 2 TO 5 MILES.
AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST AFTER
MIDNIGHT. THIS FEATURE WILL GENERATE SHOWERS AND THUNDERSTORMS
OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND
WEST OF AN EDNA TO HUNTSVILLE LINE. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY
RAIN WILL BE POSSIBLE THERE AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY A POTENT STORM SYSTEM WILL MOVE THROUGH THE AREA
BRINGING A WIDESPREAD THREAT OF VERY HEAVY RAINFALL AND SEVERE
WEATHER. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES. MOISTURE LEVELS ARE ALSO VERY HIGH SO FLOODING
ISSUES FROM LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY. A LARGE
SWATH OF 1 TO 2 INCHES OF RAIN IS EXPECTED TO DEVELOP AND SPREAD
WEST TO EAST OF ACROSS THE AREA WITH SOME POTENTIAL FOR ISOLATED
AMOUNTS IN EXCESS OF 5 INCHES.
A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE MONDAY NIGHT. THE
FRONT WILL USHER IN MUCH COOLER TEMPERATURES. WINDS WILL BECOME
STRONG BEHIND THE FRONT AND A WIND ADVISORY MAY BE REQUIRED ALONG
THE COAST EARLY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION LATE TONIGHT AND AGAIN ON MONDAY.
GMZ330-335-350-355-370-375-272100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
346 PM CDT SUN APR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY.
A FEW OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 27, 1:42 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
242 AM CDT MON APR 27 2015
TXZ176-195>198-210>212-226-270900-
MADISON TX-GRIMES TX-AUSTIN TX-BURLESON TX-WALLER TX-COLORADO TX-
WASHINGTON TX-WHARTON TX-BRAZOS TX-
242 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR COLORADO...NORTH CENTRAL
WHARTON...BURLESON...WASHINGTON...AUSTIN...WESTERN MADISON...
BRAZOS...WESTERN WALLER AND WESTERN GRIMES COUNTIES UNTIL 400 AM
CDT...
AT 241 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ROCKDALE TO NEAR THORNDALE TO 6
MILES NORTHWEST OF FEDOR TO BASTROP TO NEAR CISTERN TO NEAR WAELDER
TO 7 MILES NORTH OF CHEAPSIDE...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...SEALY...CALDWELL...
BELLVILLE...COLUMBUS...EAGLE LAKE...WASHINGTON...WEIMAR...
SOMERVILLE...SAN FELIPE...SNOOK...KURTEN...INDUSTRY...BURTON...WIXON
VALLEY...MILLICAN AND ANDERSON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3070 9656 3074 9646 3091 9635 3104 9609
3037 9594 3012 9613 2966 9606 2961 9609
2963 9618 2941 9635 2929 9662 2933 9656
2963 9687 2996 9657 3015 9665 3016 9679
3030 9664 3032 9674 3056 9696
TIME...MOT...LOC 0741Z 268DEG 38KT 3071 9706 3060 9715 3035 9715 3011
9733 2981 9727 2965 9726 2938 9743Special weather statement, Apr 27, 2:11 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 AM CDT MON APR 27 2015
TXZ163-164-176-177-197>199-270915-
MADISON TX-TRINITY TX-GRIMES TX-WALKER TX-WASHINGTON TX-HOUSTON TX-
MONTGOMERY TX-
311 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN
WASHINGTON...WESTERN TRINITY...MADISON...WALKER...SOUTHEASTERN
BRAZOS...NORTHWESTERN MONTGOMERY AND GRIMES COUNTIES UNTIL 415 AM
CDT...
AT 310 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PALESTINE TO 12 MILES
NORTHEAST OF FRANKLIN TO NEAR MILLICAN...AND MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...NAVASOTA...CROCKETT...MADISONVILLE...AUSTONIO...
TRINITY...GRAPELAND...LOVELADY...MONTGOMERY...RIVERSIDE...BEDIAS...
KENNARD...LATEXO...MIDWAY...ANDERSON...HUNTSVILLE STATE PARK...
IOLA...RICHARDS...CRABBS PRAIRIE AND PENNINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3152 9510 3147 9510 3141 9498 3107 9525
3037 9563 3035 9629 3040 9620 3037 9615
3042 9608 3047 9614 3058 9618 3085 9617
3097 9624 3109 9598 3109 9577 3127 9573
3132 9566 3149 9573 3150 9574 3158 9517
TIME...MOT...LOC 0810Z 268DEG 25KT 3174 9574 3112 9631 3043 9628Thunderstorm Wind, Austin
- When
- April 27, 2:35 AM CST
- Where
- Austin County, 1.2 mi E of Industry
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 29.970, -96.500
Thunderstorm winds downed trees around the Industry area.
Thunderstorm Wind, Washington
- When
- April 27, 2:35 AM CST to 2:40 AM CST
- Where
- Washington County, 0.69 mi S of Brenham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.160, -96.400
Thunderstorm winds downed trees in the Brenham area.
Thunderstorm Wind, Burleson
- When
- April 27, 2:40 AM CST
- Where
- Burleson County, Somerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 30.350, -96.530
Thunderstorm winds downed four inch diameter tree limbs.
Thunderstorm Wind, Waller
- When
- April 27, 2:55 AM CST
- Where
- Waller County, Hempstead
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 30.100, -96.080
Thunderstorm winds downed trees along Highway 6 in the Hempstead area.
Thunderstorm Wind, Grimes
- When
- April 27, 3:00 AM CST to 3:25 AM CST
- Where
- Grimes County, 0.91 mi NW of Navasota to 1.33 mi ESE of Shiro
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.390, -96.090
Strong damaging winds and wind gusts were observed across a large part of Grimes County in association with a large line of severe thunderstorms. The National Weather Service accompanied by the Grimes County emergency manager conducted a storm survey and found several areas with trees uprooted or snapped. In each case, trees were pushed down to the east or northeast and generally in the same direction as nearby damage. All observed damage was consistent with straight line downburst winds. A parked tractor trailer was blown over between Navasota and|Anderson along Highway 90. A hay barn was destroyed near the intersection of CR 211 and CR 215, about 3 miles ESE of Anderson, with debris blown toward the east. There were also trees down in Roans Prairie and Richards, again pointing eastward.|Some of the more significant damage occurred near the town of Shiro where several large trees were uprooted, some of which fell onto mobile homes. No injuries were reported. Other damage was observed in Navasota where trees and power lines were downed and doors were blown off at a fire station. In the Roans Prairie area, there was sign damage at a gas station, and trees were also downed.
Thunderstorm Wind, Montgomery
- When
- April 27, 3:30 AM CST to 3:58 AM CST
- Where
- Montgomery County, 2.83 mi SSW of Willis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 30.380, -95.490
Thunderstorm winds downed large trees across the county. The largest damage area was in and around Panorama Village where at least thirty-five oak trees were downed along Winged Foot Drive. Some of the downed trees damaged homes.
Thunderstorm Wind, Houston
- When
- April 27, 3:35 AM CST
- Where
- Houston County, 0.75 mi NNW of Grapeland to 0.67 mi WNW of Weches
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.490, -95.475
Thunderstorm winds downed trees from the Grapeland area to the Weches area.
Thunderstorm Wind, Montgomery
- When
- April 27, 3:35 AM CST
- Where
- Montgomery County, 0.51 mi NNE of Conroe Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.356, -95.415
The wind gust was measured at the Lone Star Executive Airport.
Thunderstorm Wind, Trinity
- When
- April 27, 3:35 AM CST to 3:40 AM CST
- Where
- Trinity County, 1.37 mi ESE of Groveton to 1.01 mi WNW of Apple Spgs
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.060, -95.130
Thunderstorm winds downed numerous trees across the county, especially between Groveton and Apple Springs and in the Nogalus area.
Hail, Trinity
- When
- April 27, 3:35 AM CST to 3:40 AM CST
- Where
- Trinity County, Apple Spgs to Groveton
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.220, -94.950
Penny sized hail was reported between Groveton and Apple Springs.
Thunderstorm Wind, Walker
- When
- April 27, 3:40 AM CST to 3:45 AM CST
- Where
- Walker County, 3.02 mi W of Phelps to 3.65 mi W of Phelps
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Employee
- Coordinates
- 30.679, -95.521
Thunderstorm winds downed trees between Huntsville and New Waverly. Law enforcement reported that the most damage was observed in and around the Elkins Lake Subdivision south of Huntsville where numerous trees were downed. One tree fell and damaged the the roof of a church near Interstate 45 North near exit 113.
Thunderstorm Wind, Liberty
- When
- April 27, 3:40 AM CST
- Where
- Liberty County, 1.23 mi E of Excelsior
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.320, -95.099
Thunderstorm winds downed a tree along New Salem Road near Highway 105.
Thunderstorm Wind, San Jacinto
- When
- April 27, 3:45 AM CST to 4:00 AM CST
- Where
- San Jacinto County, 1.87 mi SE of Coldspring to 1.07 mi ESE of Pointblank
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 30.578, -95.132
Thunderstorm winds down trees and power lines from Highway 150 to the southwest of the Coldspring area to along Highway 190 in the Point Bland area. There was also a report of a tree down on FM 2025 south of Coldspring.
Thunderstorm Wind, Polk
- When
- April 27, 3:46 AM CST to 4:00 AM CST
- Where
- Polk County, 7.15 mi WNW of Seven Oaks to 3.53 mi SE of Providence Camp
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 30.870, -94.988
Thunderstorm winds down trees from in and around the Onalaska area to east of the Goodrich area near Highway 146 South.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 27, 20151 injured · $300,000 · EF1 · 28 events
- Flash Flooding and Hail in Texas, April 27, 2015$65,000 · 1.25 in hail · 16 events
- High Surf in Hawaii, April 27 to 28, 201512 events
- Hail and Damaging Wind in Florida, April 27, 20151 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27, 201555 kt wind · 6 events
- Hail and Damaging Wind in Florida, April 27, 2015$5,000 · 1.75 in hail · 4 events
- Hail in Florida, April 27, 20151.75 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 27, 20153 events
- Damaging Winds in Louisiana, April 27, 201554 kt wind · 2 events
- Funnel Clouds in Texas, April 27, 20152 events
- Dense Fog in Colorado, April 27, 20151 event
- Heavy Rain in Hawaii, April 27, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572026, 572027, 572029, 572032, 572022, 572034, 572030, 572035, 572058, 572060, 572047, 572063, 572064, 572068.